MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10303818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Returned for evaluation was one 15.5f dl 24cm bioflo duramax catheter.As received, the catheter appeared used.The catheter was contaminated with bio matter inside and out.No visual defects were noted to the returned bioflo dialysis.Infusion/aspiration was performed with no difficulties and no air bubbles were noted.The customer's reported complaint description cannot be confirmed.There was no damage or device non-conformance observed during evaluation of the returned sample.A ship history records review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: direction for use {dfu} {angiodynamics item number 16600701-01} bioflo duramax chronic hemodialysis catheter note: the dfu contains a statement.Warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Precautions examine catheter lumen and extensions before and after each treatment for damage.· to prevent accidents, assure the security of all caps and bloodline connections prior to and between treatments.· use only luer lock (threaded) connectors with this catheter.· excessive force should not be used to flush obstructed lumen.Do not use a smaller syringe than 10 ml.·maintain as wide and gentle a curve as possible to minimize potential for catheter kinking.· for hemodialysis treatment, the national kidney foundation* (disease outcomes quality initiative 2000, guideline 23) guideline indicates a blood flow rate of 300 ml/min to maintain a sufficient extracorporeal blood flow.Strict aseptic technique must be used during insertion, maintenance, and catheter removal procedures.Note: each lumen should be completely filled with heparin to ensure effectiveness.Precaution: extension clamps should only be open for aspiration, flushing, and dialysis treatment.Attach a syringe containing heparin solution to the female luer of each extension.4.Open extension clamps.5.Aspirate to insure that no air will be forced into the patient.6.Inject heparin into each lumen using quick bolus technique.Note: each lumen should be completely filled with heparin to ensure effectiveness.7.Close extension clamps.Precaution: extension clamps should only be open for aspiration, flushing, and dialysis treatment.Insufficient flows: the following may cause insufficient blood flows: · occluded arterial hole due to clotting or fibrin sheath.Solutions include: · chemical intervention utilizing a thrombolytic agent.Management of one-way obstruction: one-way obstructions exist when a lumen can be flushed easily but blood cannot be aspirated.This is usually caused by tip malposition.One of the following adjustments may resolve the obstruction: · reposition catheter.· reposition patient.· have patient cough.· provided there is no resistance, flush the catheter vigorously with sterile normal saline to try to move the tip away from the vessel wall.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
An end user reported that a patient, with a bioflo duramax catheter, was receiving dialysis treatment when the machine indicated the presence of "microbubbles." the line was running at 310.The nurse was able to resolve the first alarm; however, it occurred again within an hour and more bubbles were visible in the extracorporeal circuit.The caps were changed in hopes to resolve the issue; however, during withdrawing from the red lumen, frothy blood was noted, and the treatment was discontinued.The patient was readmitted to the hospital to have the device removed and a new, different device inserted.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
MDR Report Key10316900
Report Number1317056-2020-00119
Device Sequence Number17049798
Product Code MSD
UDI-Device IdentifierH965103038181
UDI-PublicH965103038181
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10303818
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age13 YR